MAUDE Adverse Event Report: SYNTHES BRANDYWINE SLIDE HAMMER FOR HAMMER GUIDE; HAMMER,SURGICAL

SYNTHES BRANDYWINE SLIDE HAMMER FOR HAMMER GUIDE; HAMMER,SURGICAL
Catalog Number 357.25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the dhr review for part: #357.25 -synthes lot #4294502 release to warehouse date: 21aug2001.Expiration date: na.Made by (b)(4).(b)(4) was generated on part 357.58 lot 4294502.It was reported that 12 instruments were reviewed and scratches with raised edges were found during inspection of this lot.Instruments were reworked on work order #(b)(4).Items were buffed and blended to remove scratches and raised edges.A finial device and inspection were performed and instruments were released to the warehouse on august 21, 2001.The relevance of the complaint condition cannot be determined until the product is returned for investigation.Review of the device history records(s) showed that there were no potential issues during the manufacture of the product that would contribute to this complaint condition if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2017 that after the instrument went thru the sterilization process at the hospital, it was noted that the handle to the slide hammer instrument was broken into two pieces.No patient involvement.This report is for 1 device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation has been completed for part# 357.58, lot# 4294502.A visual inspection, drawing review and device history records (dhr) review were performed as part of this investigation.The returned slide hammer was confirmed to have a broken handle.The handle is in two pieces.The head of the hammer has some wear consistent with it's intended function.No other issues were noted.Replication of the complaint condition is not applicable as the device is already broken.The complaint is confirmed.Appropriate drawings were reviewed during investigation.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.The device is 16+ years old.It is likely that cumulative wear, and repeated use and sterilization cycles caused weakening of the handle over time.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIDE HAMMER FOR HAMMER GUIDE
Common Device Name
HAMMER,SURGICAL
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6271234
Report Number2530088-2017-10027
Device Sequence Number762816
Product Code FZY
UDI-Device Identifier10886982195944
UDI-Public(01)10886982195944(10)4294502
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.25
Device Lot Number4294502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/23/2017
Supplement Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1